MAUDE Adverse Event Report: WRIGHTS LANE: SYNTHES USA PRODUCTS LLC LCP ONE-THIRD TUBULAR PLATE WITH COLLAR 7 HOLES/81MM; PLATE, FIXATION, BONE

WRIGHTS LANE: SYNTHES USA PRODUCTS LLC LCP ONE-THIRD TUBULAR PLATE WITH COLLAR 7 HOLES/81MM; PLATE, FIXATION, BONE
Model Number 241.371
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Irritation (1941); Not Applicable (3189)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient weight is unknown.It is unknown when the tissue irritation began.Implant date: unknown.Complainant part is not expected to be returned for manufacturer review/investigation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Part number: 241.371.Lot number: h040984.Part manufacture date: 25-feb-2016.Manufacturing location: (b)(4).Part expiration date: n/a.Device history record review: a review of the device history record revealed this lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.The review of the raw material device history record revealed this raw material lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.
 
Event or Problem Description
It was reported that a hardware removal surgery was performed on (b)(6) 2017 to remove a one-third tubular plate with collar 4 holes/49 mm, a locking compression plate one-third tubular plate with collar 7 holes/81 mm, eight (4.0 mm) cancellous screws, and three (3.5 mm) cortex screws.The initial surgery date is unknown but it was for a fibula fracture.The hardware removal was due to soft tissue irritation.There were no malfunctions with the hardware removed, no surgical delays and the surgery was completed successfully with patient outcome noted as stable.X-rays were taken but unavailable to be sent.No additional implants or medical interventions were performed on patient post hardware removal.This complaint involves 13 parts.This report is 2 of 4 for (b)(4).

Brand Name
LCP ONE-THIRD TUBULAR PLATE WITH COLLAR 7 HOLES/81MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE: SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7119028
Report Number2939274-2017-50270
Device Sequence Number11051981
Product Code HRS
UDI-Device Identifier10886982166890
UDI-Public(01)10886982166890(10)H040984
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K011335
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number241.371
Device Catalogue Number241.371
Device Lot NumberH040984
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/17/2017
Initial Report FDA Received Date12/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR